How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Neurology
Satisfied Customers: 10337
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Neurology Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I have M.S., fibromyalsia, ADD, and 7 slightly buldging disc

Customer Question

I have M.S. , fibromyalsia, ADD, and 7 slightly buldging disc from my neck to my lower back. Right now I am taking 300 mg lyrica twice day, 10 mg hydrocodone 5 x day (recently cut to 4 x day for next refill) savella 50 mg 2 x day,bupropn HCL 150 mg 1 x
day, methelphenadat 10 mg 2 -4 x day. aprox a year ago my neurologist wanted to put me on methodone for the pain because I have built a tolerance to the hydrocodone....my son said NO WAY !!! so I asked my family Dr and he agreed and instead upped the hydrocodone
to 5 x day...that helped (I took an extra half in morning to help me get started and be able to move around to get ready for the day and then the other extra half mid day or early evening depending on what I had to do) I was recently assaulted by a 400 + lb
man (i weigh aprox 125) and ever since have had added trouble with my left hip and siatic nerve pain in my left buttock running down the leg and around the knee...when I went to my family Dr (a Resident) & was showing him the vidio of the assault the Dr tah
"oversees" him came in the room asked whats that..I told him..he did not look happy about it ,did not stay to look at it, and introduced himself & left the room...so did my Dr a few min later, then my Dr came back and said he was cutting my hydrocodon back
by 1 a day (leaving 4 x day) and the methelphenadate was cut back also....this leaves me with more pain to deal with and also it seems a lot less energy to deal with my daily activities....as it was before I still had daily ALL DAY pain but it was tolerable...now
I am spending even more of my day on the couch between the added pain and deleted energy...I REALLY HATE MY LIFE....it is based on my medications...before it was just about not being able to go places( like camping or just out of town for few days( I would
either have to not go or go but drive myself days after they all left together & meet up w/them) with friends near refill time because I had to wait to get them till the day it was due to run out...now I am haveing to deal with added pain the assault caused
on top of that....I have NO UNDERSTANDING of the Dr's cutting the pain pill down when I went in about the added pain of my hip and leg !!! To me, I feel they did that to not have to get involved in the assault trial by testifying how it hurt me...I have been
dealing with Dr's for 25 yrs over all this pain (I was seriously hurt at work aprox 25 yrs ago) that is where the buldging discs stemm from I think....Then 2 yrs ago I was diagnoised w/ M.S....I had told the Dr's 7 yrs before that that I thought I had M.S.
( I was falling down just walking along & poof I was down on the ground ! -also my hands would just start shaking uncontrollably, & I was VERY weak at times...few other symptoms as well, I also had an MRI w/ 7 leisions on my brain) But the Neuroligist I went
to did not believe me the I had it and di no further testing !! It reall upsets me now because I have MUCH MORE pain now then I had then !! I feel if he would have started treating me way back then I may not have all this added pain! HE is retired now. I NEED
HELP WITH ALL THIS PAIN ! I just don't have any idea how to make my life better...I really need someone to help me PLEASE !
Submitted: 1 year ago.
Category: Neurology
Expert:  Anthony Bray, MD replied 1 year ago.

Hello!

How is your sleep quality? Often muscle pain due to fibromyalgia may be related to poor quality sleep. A sleep aid such as LUNESTA or AMBIEN may help you to sleep more restfully and allow muscles to more relax with sleep. This may be helpful to reduce pain in that condition.

Do you have much in the way of muscle dysfunction due to your MS? Do you have muscle cramps, spasms or contractures? You may have benefit from trying a muscle relaxant such as BACLOFEN. This may be helpful to reduce your pain in such a case...

Are you seeing any neurologist currently? If not then I would suggest that you get a referral or appointment with a new neurologist and see about a review as to the MS. A follow up of your neurological exam and to perform a follow up MRI may be of value. If you have MS then you may need to be on medication to help reduce the progression of this diseaase. It does not sound that you are being treated as such at this point...

You may benefit to request a referral or make an appointment to see a pain management specialist. They are more geared to treat chronic pain patients such as yourself. You may be a candidate for a Fentanyl patch which would be stronger for example. Primary care doctors are under much scrutiny by the DEA not to over prescribe for chronic pain patients and this is probably related to the actions taken by your current doctor. ( I think it had nothing to do with the assault case)

I hope that this information is helpful. let me know if you have further questions. I will be happy to get back with you! Ifr my answers have been helpful and to your satisfaction then please remember to leave positive feedback. Thank You and Best Regards,

Anthony Bray MD

Customer: replied 1 year ago.
I do have muscle spasms.cramps in my feet,& calfs I do see a nueroligist & I taks copaxone injections 3 x wk. & I do have trazadone for when I can not sleep well. We only have one "pain specialist " nearby according to my Dr. & a few years ago , to my regret, I told him off in a big way. It had nothing to do with the way he was prescribing me but with his total arrogance in how he treats people in general.....he made me travel 120 miles to see him,which I could not afford, only to tell me he did not "have time" to do what I went there for ! & there were 4 other people there with the EXACT same appointment time as me and we all sat in the waiting room all afternoon for more than 4 hrs! I did not go back to see him for over a year and when my primary wanted me to go back and see him he never answered my calls and I tried many times, in fact, I believe I tried two different times a year or so apart. I had another MRI about 6 months ago but because I had two "relapes" since then she wanted me to have another but when I asked her if it showed anything different were they going TO DO anything different she said no, so I opted not to have another yet. I will wait at least another 6 months.....I UNDERSTAND about the DEA & the "drug problem" in our country but if is VERY frustrating that when things are working just fine they want to cut your medication for no REAL reason ! Isn't that what they make those drugs are for ? I was not having ANY problem AT ALL with the current doeses. Now I just have to live with the extra pain untill they figure that out...AGAIN (every so often they cut them only to end up giving them back, but in the meantime you have to suffer and wonder if they ARE going to give them back again)....when you live with this much daily pain and they do that it almost makes a person just want to give up (or maybe its because I am having so much other problems at the same time...ie..the assault, the guy that assaulted me rippin me off for $6850 that I surely can't afford (him going bankrupt yet didn't miss a day of having his store open, problems with my boyfriend because I don't feel up to "going along" because of the pain any extra activity causes, problems with not haveing enough money to run my household.....bla bla bla....sorry...I'm not a winer & don't mean to "wine" to you either.....but hope you understand the frustration I am constantly up against !) Thank YOU for trying to help but nothing you told me hasn't not been tried...I hope you have a great day...I wish I had a Dr like you in my area.....
Expert:  Anthony Bray, MD replied 1 year ago.

Hello again,

Well I am sorry for the set of frustrations that you have. You might ask your primary care doctor about the Duragesic patch or similar ( these may be more potent than what you are currently taking but as a patch worn for 3 days is thought to usually be less of a concern for patients possibly overdoing these. .) Your primary care doctor MIGHT be receptive to idea but if course I can't guarantee you that ...

FYI With the MS if you have symptoms of new neurological deficits that may supicious for exacerbation then you should see neurologist urgently as you might at this point warrant a course of steroids --- these may help to quiet down a flare of MS---

You may have benefit from a muscle relaxant for some symptoms that you have .Skelaxin is less sedating option. MS patients with muscle spasms are often treated with Baclofen. This may help with an aspectvif the chronic pain as well....

I hope that you get more excellent and genuine care going forward.Let me know if I may be of further help. Let me know if you have further questions.Best regards,

Anthony Bray MD